MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBH090502A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Results: a review of the manufacturing records for the device verified the lot met all pre-release specifications.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018 a patient was undergoing a trans femoral transcatheter aortic valve replacement.Following placement of the aortic valve device, a perforation of the right common femoral artery was recognized.A gore® viabahn® endoprosthesis was advanced over a wholey wire through a 9fr.Pinnacle sheath.When deployment was attempted, the device only partially expanded.The distal most aspect of the device (3-4mm) did not expand.The deployment line was pulled hard to try to get the device to completely expand.The deployment line eventually broke.It was not possible to remove the catheter and the partially deployed device.The procedure was converted to open repair for stent removal while the catheter was still in place.The stent and catheter were removed surgically and the artery was also repaired surgically.Later in the night the patient had a peripheral embolization requiring thrombectomy of the right popliteal anterior tibial/posterior tibial arteries and a four-compartment fasciotomy of the right calf.The patient was sent to the intensive care unit.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8011360
Report Number2017233-2018-00651
Device Sequence Number1262903
Product Code PFV
UDI-Device Identifier00733132623174
UDI-Public00733132623174
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2019
Device Catalogue NumberVBH090502A
Device Lot Number16097154
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age73 YR